Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 17, NWS Bismarck, ND

October 7, 200632 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 7, 2006, 1:36 PM MDT for 32 counties in North Dakota. It took effect at Oct 7, 2006, 5:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2006, 1:36 PM MDT (19:36 UTC)
In effect from
Oct 7, 2006, 5:00 PM MDT
Expired
Oct 8, 2006, 2:43 AM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 071936
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT SAT OCT 7 2006

...WINDY OVERNIGHT...

.A LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA WILL MOVE RAPIDLY 
NORTHEAST INTO SOUTHERN CANADA OVERNIGHT. GUSTY NORTHWEST WINDS
IN EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL SPREAD FROM
WEST TO EAST ACROSS THE AREA TONIGHT. THE STRONGEST WINDS WILL BE
IN WESTERN NORTH DAKOTA THIS EVENING AND IN EAST CENTRAL NORTH
DAKOTA AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE ON SUNDAY
BEFORE TAPERING OFF SUNDAY EVENING. 

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080515-
/O.NEW.KBIS.WI.Y.0017.061007T2300Z-061008T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
236 PM CDT SAT OCT 7 2006 /136 PM MDT SAT OCT 7 2006/

...WIND ADVISORY IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING
TO 7 AM CDT /6 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS
EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY. 

A LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA WILL MOVE RAPIDLY 
NORTHEAST INTO SOUTHERN CANADA OVERNIGHT. GUSTY NORTHWEST WINDS
IN EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL SPREAD FROM
WEST TO EAST ACROSS THE AREA TONIGHT. THE STRONGEST WINDS WILL BE
IN WESTERN NORTH DAKOTA THIS EVENING AND IN EAST CENTRAL NORTH
DAKOTA AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE ON SUNDAY
BEFORE TAPERING OFF SUNDAY EVENING. 

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
2 follow-up statements
000 
WWUS73 KBIS 080211
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT SAT OCT 7 2006

...WINDY OVERNIGHT...

.A LOW PRESSURE SYSTEM IN NORTH CENTRAL NORTH DAKOTA WILL MOVE
RAPIDLY NORTHEAST INTO SOUTHERN CANADA. GUSTY NORTHWEST WINDS IN
EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE
OVERNIGHT. THE STRONGEST WINDS FOR THE REMAINDER OF TONIGHT WILL
BE IN EAST CENTRAL AND NORTH CENTRAL NORTH DAKOTA. BREEZY
CONDITIONS WILL CONTINUE ON SUNDAY BEFORE TAPERING OFF SUNDAY
EVENING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081015-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-061008T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
911 PM CDT SAT OCT 7 2006 /811 PM MDT SAT OCT 7 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SUNDAY. 

A LOW PRESSURE SYSTEM IN NORTH CENTRAL NORTH DAKOTA WILL MOVE
RAPIDLY NORTHEAST INTO SOUTHERN CANADA. GUSTY NORTHWEST WINDS IN
EXCESS OF 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE
OVERNIGHT. THE STRONGEST WINDS FOR THE REMAINDER OF TONIGHT WILL
BE IN EAST CENTRAL AND NORTH CENTRAL NORTH DAKOTA. BREEZY
CONDITIONS WILL CONTINUE ON SUNDAY BEFORE TAPERING OFF SUNDAY
EVENING.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HW
000 
WWUS73 KBIS 080843
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CDT SUN OCT 8 2006

...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE BEEN
DECREASING GRADUALLY THIS MORNING AND ARE EXPECTED TO REMAIN BELOW
WIND ADVISORY CRITERIA. WINDS WERE WEST TO NORTHWEST AT 20 TO 30
MPH WITH GUSTS AROUND 35 MPH AT TIMES. WINDS OF 15 TO 30 MPH ARE
EXPECTED TO PERSIST THROUGH THE MORNING...THEN DIMINISH TO 10 TO
20 MPH DURING THE AFTERNOON HOURS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080945-
/O.CAN.KBIS.WI.Y.0017.000000T0000Z-061008T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
343 AM CDT SUN OCT 8 2006 /243 AM MDT SUN OCT 8 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS OF 15 TO 30 MPH ARE EXPECTED TO PERSIST THROUGH THE
MORNING...THEN DIMINISH TO 10 TO 20 MPH DURING THE AFTERNOON
HOURS.

$$

JV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:30 PM MDT, 6 minutes earlier.

Area forecast discussion, Oct 7, 1:30 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT SAT OCT 7 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
MAIN FORECAST CONCERNS ARE THE THREAT FOR PRECIPITATION TONIGHT AND
THE WIND POTENTIAL FOR TONIGHT. HAVE GENERALLY FOLLOWED THE NAM FOR
THE FIRST 12 TO 24 HOURS...AND THE GFS THERE AFTER.

PRECIPITATION CONTINUES IN NORTHEAST MONTANA...SIMILAR TO THE NAM
FORECAST. THIS PRECIPITATION SHIELD SHOULD LIFT NORTHEASTWARD AND
PRIMARILY AFFECT SOUTHERN CANADA. HOWEVER...EXPECT PRECIP WILL BRUSH
THE NORTHWEST AND NORTH CENTRAL THIS EVENING AND OVERNIGHT. WILL
KEEP SOME LOW POPS ACROSS THE SOUTH THIS EVENING DUE TO THE SMALL
THREAT OF CONVECTIVE DEVELOPMENT. SHARP SURFACE LOW FORECAST TO MOVE
NORTHEAST OVERNIGHT. COLD ADVECTION AND TIGHT PRESSURE GRADIENT WILL
BRING WINDS OF 30 TO 40 MPH AT TIMES. HOWEVER...UPPER WINDS NOT
LINED UP WITH LOWER LEVELS...SO NOT LOOKING FOR HIGHER WIND THREAT.
WILL COVER THE CWA WITH A WIND ADVISORY FOR TONIGHT. HOWEVER...MAIN
THREAT WILL BE BEFORE 06Z IN THE WESTERN PART OF THE CWA AND AFTER
06Z IN THE EASTERN.

WILL CONTINUE DRY FORECAST FOR SUNDAY AND MONDAY WITH COOL SURFACE
HIGH PRESSURE IN PLACE ACROSS THE NORTHERN PLAINS. TEMPERATURES WILL
BE FAIRLY COOL BOTH DAYS...AND STILL QUITE BREEZY ON SUNDAY. HIGHS
MAINLY IN THE 50S AND LOWS AROUND 30.

GFS STILL FORECASTS A COLD AIRMASS TO OVERSPREAD THE CWA STARTING
FROM THE NORTH ON TUESDAY AFTERNOON. SO WILL LEAVE THE CHANCE FOR
RAIN AND SNOW SHOWERS. ENTIRE CWA SHOULD BE IN THE COLD AIR BY 12Z
ON WEDNESDAY WITH H8 TEMPS ON THE GFS AROUND -14C.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
FOR THE BEGINNING OF THE PERIOD A SURGE OF COLD AIR DROPS SOUTH OVER
THE STATE. DIFFICULTY IN DETERMINING HOW LOW TEMPS WILL GO AFTER THE
PASSAGE OF THE COLD FRONT WEDNESDAY NIGHT (LOW 20S) AND THURSDAY.
TOOK TEMPS DOWN A BIT AFTER SEEING NEW MEX DATA. KEPT THE RAIN/SNOW
MIX GOING IN THE COLD ADVECTION BEHIND THE FRONT. ALL SNOW AT NIGHT.
NO WEATHER FOR DAYS 6 AND 7. VERY COLD AIR IS QUICK TO EXIT THE
REGION WITH A QUICK RECOVERY BY DAY 8 AS UPPER LEVEL NORTHWEST FLOW
BECOMES MORE ZONAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 7 AM CDT
/6 AM MDT/ SUNDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-
NDZ010-NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-
NDZ022-NDZ023-NDZ025-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-
NDZ037-NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-
NDZ048-NDZ050-NDZ051.

&&

JF/CP
Hazardous weather outlook, Oct 7, 4:23 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
523 AM CDT SAT OCT 7 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
523 AM CDT SAT OCT 7 2006 /423 AM MDT SAT OCT 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE FORECAST
TO DEVELOP LATE THIS AFTERNOON AND INTO TONIGHT AS A LOW PRESSURE
SYSTEM MOVES FROM CENTRAL NORTH DAKOTA THIS AFTERNOON TO NEAR LAKE
WINNIPEG THIS EVENING AND TO WESTERN ONTARIO BY SUNDAY MORNING. COOL
HIGH PRESSURE WILL MOVE FROM WESTERN CANADA SOUTH INTO THE DAKOTAS
AND MONTANA. SHOWERS AND POSSIBLY THUNDERSTORMS ARE EXPECTED OVER
WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN NORTH DAKOTA
TUESDAY AFTERNOON BRINGING STRONG WINDS AND MUCH COLDER AIR TO THE
REGION FOR WEDNESDAY THROUGH FRIDAY. HIGH TEMPERATURES ON
WEDNESDAY ARE EXPECTED TO REACH ONLY THE UPPER 30S TO MID 40S
ACROSS THE STATE. LOWS WEDNESDAY NIGHT ARE EXPECTED TO RANGE FROM
THE UPPER TEENS TO MID 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.